MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAP
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 12/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.(b)(4).
 
Event or Problem Description
The customer reported that the insulin pump received multiple pump error alarms.The customer¿s blood glucose level was 73 mg/dl this morning and at 10:55am it was 238 mg/dl.The customer stated that the they did received failed battery test alarm.The customer went into the emergency room to get help with the insulin pump as she could not clear the alarm.The insulin pump was not alarming battery out limit at time of call.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.Unit passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime test, excessive no delivery test and dat test at 0.08740 inches.The stop (idle) current and run current measurement tests are within specification.Unit also passed self test, off no power alarm test and error test.No battery out limit alarm, failed battery test alarm, alarm or alarm noted during testing.No unexpected no delivery alarm noted.The no delivery alarm functions properly during the basic occlusion test and occlusion test.No bolus anomaly or basal anomaly noted during testing.Unit had minor scratched display window, debris under the display window, cracked case at display window corner, cracked battery tube threads, cracked reservoir tube, cracked reservoir tube window, a partially broken off reservoir tube lip and a stained end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7169359
Report Number3004209178-2018-41269
Device Sequence Number19246527
Product Code OYC
UDI-Device Identifier00613994743879
UDI-Public(01)00613994743879
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAP
Device Catalogue NumberMMT-523NAP
Device Lot NumberA2523NAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient Weight130